MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401006X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a powerflex pro 10mmx6cm 135cm percutaneous transluminal angioplasty (pta) balloon catheter burst after filling.The balloon ruptured/burst at below rbp.The procedure was completed by using another unknown non cordis balloon.The product was removed intact from the patient and there was no reported patient injury.The device was being used for post-dilation.The lesion had little calcification and no tortuosity.The lesion had an 88% stenosis.The device was not used for a chronic total occlusion (cto).The balloon ruptured/burst at below rbp.The balloon passed through a stent but did not rupture in the stent.The contrast to saline ratio used was one to one.An unknown indeflator was used successfully with other devices.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion and the catheter was never in an acute bend.The product was stored properly and prepped according to the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82222559 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative

d10, h3 corrected.

h6 component code listed.

.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10 as reported, the balloon of a powerflex pro 10mmx6cm 135cm percutaneous transluminal angioplasty (pta) balloon catheter burst after filling.The balloon ruptured/burst at below rbp.The procedure was completed by using another unknown non-cordis balloon.The product was removed intact from the patient and there was no reported patient injury.The device was being used for post-dilation.The lesion had little calcification and no tortuosity.The lesion had an 88% stenosis.The device was not used for a chronic total occlusion (cto).The balloon passed through a stent but did not rupture in the stent.The contrast to saline ratio used was 1:1.An unknown indeflator was used successfully with other devices.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion and the catheter was never in an acute bend.The product was stored properly and prepped according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The product was returned for analysis.A non-sterile powerflex pro 10mm x 6cm 135 percutaneous transluminal angioplasty (pta) unit was received for analysis inside a plastic bag.Per visual analysis, a rupture was observed on the balloon of the powerflex pro 10mm x 6cm 135 catheter unit.No other anomalies could be observed by the naked eye.Per functional testing, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.A leakage was observed coming from the rupture on the balloon.No other anomalies were observed.Per microscopic analysis, sem was performed to the received balloon unit to identify the possible root cause of the balloon rupture.Results showed that the balloon of the powerflex pro presented evidence of a ruptured condition and scratch marks near the damaged area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon probably led to the damaged condition found on the received device.It seems the material near the damage could have been ruptured by a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82222559 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed via device analysis as a leakage was noted coming from a ruptured are on the balloon surface.However, the exact cause cannot be determined.The outer surface of the balloon presented evidence of scratch marks adjacent to the balloon rupture.The balloon material near the rupture, appears to have been punctured either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Therefore, based on the information available for review, it is likely vessel characteristics of calcification and stenosis likely contributed to the reported event as evidenced by device analysis.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported events for both devices.Therefore, no corrective or preventive actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10.The balloon of a powerflex pro 10mmx6cm 135cm percutaneous transluminal angioplasty (pta) balloon catheter burst after filling.The balloon ruptured/burst at below rbp.The procedure was completed by using another unknown non cordis balloon.The lesion had little calcification and no tortuosity.The lesion had an 88% stenosis.The device was not used for a chronic total occlusion (cto).The product was removed intact from the patient and there was no reported patient injury.The device was being used for post-dilation.The balloon passed through a stent but did not rupture in the stent.The contrast to saline ratio used was one to one.An unknown indeflator was used successfully with other devices.There was no resistance or friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion and the catheter was never in an acute bend.The product was stored properly and prepped according to the instructions for use (ifu).There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The product was not returned for analysis.A product history record (phr) review of lot 82222559 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a rate of stenosis of 88% may have contributed to the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10.Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
POWERFLEXPRO 10MM6CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14803150
Report Number9616099-2022-05742
Device Sequence Number4844974
Product Code LIT
UDI-Device Identifier20705032060087
UDI-Public20705032060087
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number4401006X
Device Catalogue Number4401006X
Device Lot Number82222559
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer06/01/2022
07/07/2022
08/12/2022
09/20/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date06/24/2022
07/13/2022
09/04/2022
09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IODIXANOL CONTRAST; IODIXANOL CONTRAST,; UNKNOWN BALLOON CATHETER; UNKNOWN BALLOON CATHETER; UNKNOWN INDEFLATOR; UNKNOWN INDEFLATOR
Patient Age56 YR
Patient SexMale
Patient Weight100 KG